You are here:

Pharmacy/can't ejaculate with antidepressants

Advertisement


Question
hello, I just recently was prescribed tera venlafaxine xr 75 mg to help moderate my mood swings and in a month they are going to boost my dose to 150.  I'm only a couple days into this, and have noticed my sleep pattern is broken, but I can deal with that.  What I have an issue with is the fact that I can't orgasm, or if I do it takes a VERY long time.  Normally I last a long time, but this is crazy.  I know this is a side effect of the pills, but was wondering if this goes away after taking the pill for a while or is it a permanent side effect while taking the pills?

Answer
Hi,  Being unable to orgasm and/or having a delay to achieve it is a side effect of venlafaxine XR. The problem may or may not disappear after taking the pill for an extended period of time.  However, if you discontinue the medication, most likely the problem should stop.  Hence, it most likely is not a permanent side effect.  I would inform your physician of this and perhaps he/she can prescribe a different antidepressant and/or prescribe Viagra.

Thanks,

Nanaz  

Pharmacy

All Answers


Answers by Expert:


Ask Experts

Volunteer


Nanaz Khosrowshahi

Expertise

Being a pharmacist, I can answer questions on medications. This includes how drugs work in the body, drug interactions, drug side effects, warnings and precautions to take when using certain medications, dosage forms and strengths, management of overdosing, storage of medications, drug administration, contraindications, and drug indications. I am able to guide them on lab work that needs to be drawn and monitored while on certain medications. I am able to help patients save money when purchasing medications by directing them to cost-effective therapies. I am able to answer questions on federal laws governing pharmacy practice in the United States. I am unable to answer questions legally as if I am diagnosing the patient's disease or illness. For example, if a patient stated he had upper flank pain, I am unable to say he definitely has a urinary tract infection. However, I am able to direct the patient to the correct next step, which is to call his physician with such a side effect.

Experience

I have been a licensed pharmacist since 2007, holding licenses in CT and MA. I have a PHARM.D from an accelerated pharmacy school program. Currently, I work at the Hebrew Home and Hospital in West Hartford, CT as a pharmacist. I am a well-rounded pharmacist, with experience in long-term care, IV home infusion, retail, hospital, and hospice. I serve as the pharmacy unit coordinator for Mass Dispensing Area #31 in CT, where I am called upon as a volunteer pharmacist in case of public emergencies, such as anthrax threats. I helped run the swine flu vaccine clinic in 2009. I am on the Editorial Advisory Board for Pharmacy Today, a publication of the American Pharmacists Association. My position on the board runs for three years. Every month I make suggestions and offer ideas that would help improve the magazine. I have undergone extra training to administer vaccines to patients, which is training that only a certain percentage of registered pharmacists in the country have.

Organizations
American Pharmacists Association 2007

Education/Credentials
Massachusetts College of Pharmacy and Health Sciences, Worcester, MA- PHARM.D 2007 University of California, Irvine- BA psychology 2001 cum laude

©2016 About.com. All rights reserved.